Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 31, 2013, 3:24 AM CST for 14 counties in Florida. It took effect at Jan 31, 2013, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2013, 3:24 AM CST (09:24 UTC)
- In effect from
- Jan 31, 2013, 11:00 AM CST
- Expired
- Jan 31, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS82 KTAE 310924 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 424 AM EST THU JAN 31 2013 ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF NORTH FLORIDA EXCEPT GULF AND FRANKLIN COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF NORTH FLORIDA... FLZ007>013-016>019-026>029-034-108-112-118-127-128-134-010000- /O.NEW.KTAE.FW.W.0004.130131T1700Z-130201T0000Z/ /O.NEW.KTAE.FW.A.0003.130201T1700Z-130202T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- 424 AM EST THU JAN 31 2013 /324 AM CST THU JAN 31 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF NORTH FLORIDA EXCEPT GULF AND FRANKLIN COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF NORTH FLORIDA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY. * WIND...NORTHWEST 10 TO 15 MPH AND GUSTY THURSDAY MORNING. * HUMIDITY...MINIMUM VALUES OF 18 TO 23 PERCENT THURSDAY AND FRIDAY AFTERNOONS. * ERC VALUES...20 TO 25. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ014-015-114-115-010000- /O.NEW.KTAE.FW.A.0003.130201T1700Z-130202T0000Z/ INLAND GULF-INLAND FRANKLIN-COASTAL GULF-COASTAL FRANKLIN- 424 AM EST THU JAN 31 2013 /324 AM CST THU JAN 31 2013/ ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GULF AND FRANKLIN COUNTIES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WIND...NORTHWEST 10 TO 15 MPH. * HUMIDITY...20 TO 25 PERCENT. * ERC VALUES...15 TO 20. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ GODSEY
1 follow-up statement
090 WWUS82 KTAE 010022 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 722 PM EST THU JAN 31 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF NORTH FLORIDA... ...RED FLAG WARNING THAT WAS IN EFFECT TODAY HAS EXPIRED... .ANOTHER DRY DAY IS EXPECTED ON FRIDAY. MARGINAL RED FLAG CONDITIONS ARE POSSIBLE OVER NORTH FLORIDA. DUE TO UNCERTAINTY OVER THE DISPERSION FORECAST...THE FIRE WEATHER WATCH WAS LEFT UNCHANGED AT THIS POINT. IT IS POSSIBLE THAT SOME ZONES MAY BE CONVERTED TO A RED FLAG WARNING LATER TONIGHT. FLZ007>013-016>019-026>029-034-108-112-118-127-128-134-010900- /O.EXP.KTAE.FW.W.0004.000000T0000Z-130201T0000Z/ /O.CON.KTAE.FW.A.0003.130201T1700Z-130202T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- 722 PM EST THU JAN 31 2013 /622 PM CST THU JAN 31 2013/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF NORTH FLORIDA EXCEPT GULF AND FRANKLIN COUNTIES... ...RED FLAG WARNING THAT WAS IN EFFECT TODAY HAS EXPIRED... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR FRIDAY. * WIND: NORTHWEST AROUND 10 MPH. * HUMIDITY: MINIMUM VALUES 25 TO 30 PERCENT. * ERC VALUES: 25 TO 30 EXCEPT 36 IN LEON AND WAKULLA COUNTIES. * DISPERSION: BETWEEN 65 AND 90. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ014-015-114-115-010900- /O.CON.KTAE.FW.A.0003.130201T1700Z-130202T0000Z/ INLAND GULF-INLAND FRANKLIN-COASTAL GULF-COASTAL FRANKLIN- 722 PM EST THU JAN 31 2013 /622 PM CST THU JAN 31 2013/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GULF AND FRANKLIN COUNTIES... * WIND: NORTHWEST AROUND 10 MPH. * HUMIDITY: MINIMUM VALUES 27 TO 35 PERCENT. * ERC VALUES: 22 TO 23. * DISPERSION: 55 TO 75. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 08
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 31, 2:17 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 31, 2:17 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 AM EST Thu Jan 31 2013
...Possible Short Duration Light Freeze Tonight...with a likely Long
Duration Light Freeze (or a possible Hard Freeze) across much of the
area on Friday Night...
.NEAR TERM [Through Today]...
Surface analysis from early this morning shows the primary cold
front is moving off the Florida East Coast with the secondary cold
front moving into our forecast area. High pressure will quickly move
in behind this secondary front later this afternoon. The
northwesterly flow will continue to bring in a much cooler and drier
airmass. Temperatures will be around 20 degrees colder today than
those seen on Wednesday with highs only in the mid to upper 50s.
Initially, it will be breezy, but as the pressure gradient relaxes
in the afternoon, winds will diminish to around 10 mph.
&&
.SHORT TERM [Tonight Through Saturday]...
It will be a very interesting fcst across the CWA tonight, with
temps falling fairly quickly this evening under clear skies and
light winds, as the first Cold Sfc Ridge builds in from the west.
Towards daybreak on Friday, however, a secondary Dry Cold Front will
be approaching from the NW, and depending on the exact timing, it
may kick up Sfc Winds just enough to avoid a Light Freeze across
northern portions of the CWA. Therefore, although the best chances
for a light freeze tonight will be across the interior of the FL Big
Bend, did issue a Freeze Watch for all counties except along the
immediate coast, and will let the Day Shift refine the area for a
possible Warning after a couple of additional model cycles. High
Temps both Friday and Saturday will be slightly below climatology
and generally range from the upper 50s NW to the mid 60s SE. On
Friday night, however, we could see one of the coldest nights of the
entire Winter Season thus far, as the Sfc Ridge behind the Dry Cold
Front will be positioned right overhead of the CWA. This will allow
for nearly ideal conditions for Radiational Cooling with clear skies
and near calm winds. Low Temps could bottom out in the middle 20s
over much of the interior, which will result in at least a long
duration light freeze, and the possibility of the first Hard Freeze
of the season. Therefore, all outdoor interests and those with
sensitive vegetation should keep abreast of the latest information
from the National Weather Service in Tallahassee.
&&
.LONG TERM [Saturday Night through next Wednesday]...
The global models are forecasting a broad, mean trough in the
500 mb height field over the eastern CONUS for much of the period,
with a ridge possibly developing over the Southeast U.S. on Wed.
Much of our local weather will be dominated by an area of high
pressure at the surface, and a continental airmass. We expect
generally fair weather and near-average high temperatures, and
slightly below-average lows.
&&
.AVIATION...
[Through 06Z Friday] VFR conditions will prevail throughout the
period. Gusty northwest winds in the morning will gradually subside
by afternoon.
&&
.MARINE...
The strong northwest winds which are keeping the Small Craft
Advisory in effect, will gradually diminish today, and seas should
be below criteria by early this afternoon. Thereafter, light to
moderate offshore winds and seas will dominate through Friday, with
a period of cautionary northeasterly winds expected on Friday night.
Then, light winds and low seas are anticipated for the upcoming
weekend and beginning of next week.
&&
.FIRE WEATHER...
Very dry conditions will overspread the region today and continue
into the weekend. Red flag conditions look like a near certainty
across much of North Florida today and possibly again on Friday.
Though RH values will be below 25 percent in Alabama and Georgia
today and on Friday, it appears as though the other required
criteria (winds and/or fuel moisture) will not be met. More moist
conditions will return by Sunday, putting an end to any red flag
concerns.
&&
.HYDROLOGY...
Despite a fairly widespread rainfall across the region on Wednesday
(with most areas receiving between 0.50" and 2" of rain, with the
highest amounts well to the N and W), only minor rises have been
observed on area rivers thus far. The only exception appears to be
the Choctawhatchee River, where the river may rise to near action
stage at Caryville during the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 58 30 63 25 63 / 0 0 0 0 0
Panama City 57 38 61 36 61 / 0 0 0 0 0
Dothan 57 34 57 28 60 / 0 0 0 0 0
Albany 57 32 57 26 60 / 0 0 0 0 0
Valdosta 58 31 61 25 62 / 0 0 0 0 0
Cross City 61 28 66 26 65 / 0 0 0 0 0
Apalachicola 57 39 62 35 59 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH from late tonight through Friday morning for
Calhoun-Central Walton-Coastal Dixie-Coastal Taylor-
Gadsden-Holmes-Inland Bay-Inland Dixie-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Inland Walton-Jackson-Lafayette-Leon-Liberty-Madison-
Washington.
RED FLAG WARNING from Noon EST /11 AM CST/ today to 7 PM EST
/6 PM CST/ this evening for all zones except Gulf and Franklin.
FIRE WEATHER WATCH Friday Afternoon all zones.
GA...FREEZE WATCH from late tonight through Friday morning for
all zones.
AL...FREEZE WATCH from late tonight through Friday morning for
all zones.
GM...SMALL CRAFT ADVISORY until 1 PM EST this afternoon all legs.
&&
NEAR TERM...Godsey
SHORT TERM...Gould
LONG TERM...Fournier
AVIATION...Godsey
MARINE...Gould
FIRE WEATHER...Godsey
HYDROLOGY...GouldHazardous weather outlook, Jan 30, 9:06 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1006 PM EST WED JAN 30 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-010315- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1006 PM EST WED JAN 30 2013 /906 PM CST WED JAN 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...REST OF TONIGHT... ...TORNADO WATCHES HAVE BEEN CANCELLED FOR THE LAST REMAINING COUNTIES... ...HIGH SURF ADVISORY UNTIL 7 AM EST THURSDAY MORNING FOR COASTAL BAY AND GULF AND FOR SOUTH WALTON COUNTIES... ...SMALL CRAFT ADVISORY IN EFFECT FOR THE MARINE AREA... .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A LIGHT FREEZE WILL BE POSSIBLE ACROSS PARTS OF THE INTERIOR ON THURSDAY AND FRIDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Local storm report, Jan 30, 11:12 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 AM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST CLARKSVILLE 30.44N 85.19W
01/30/2013 M57 MPH CALHOUN FL TRAINED SPOTTER
57 MPH WIND GUST REPORTED BY A TRAINED SPOTTER WITH A
DAVIS INSTRUMENTS STATION. A LARGE TREE WAS ALSO FELLED.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 6:09 PM CST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 66 min |
| Jan 30, 6:16 PM CST | Special Marine Warning | TAE | 59 min | |
| Jan 30, 7:10 PM CST | Special Weather Statement | TAE | Lafayette, Taylor | 65 min |
| Jan 30, 7:10 PM CST | Severe Thunderstorm Warning | TAE | Madison | 50 min |
| Jan 31, 3:24 AM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Jan 31, 3:27 AM CST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 10 hr |
| Jan 31, 12:05 PM CST | Small Craft Advisory | TAE | 6 hr | |
| Jan 31, 1:28 PM CST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Jan 31, 1:28 PM CST | Freeze Warning | TAE | Dixie, Jefferson, Lafayette, Leon, Madison, Taylor and 1 more | 18 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.